MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Pain (1994); Complaint, Ill-Defined (2331)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient receiving unknown drug via an implanted pump.The indication for use was spinal pain.It was reported the patient's pump and catheter were electively replaced on (b)(6) 2019 and part of the catheter was left in the patient's body.A hematoma developed due to the removal and the patient had to go to the trauma center at the hospital where they did tests and blood work.The blood work showed no infection and the patient was referred back to physician that removed the device.The patient laid down and woke up sunday morning wet and was bleeding everywhere as the hematoma had opened up.The patient put some gauze on the hematoma and went to the hospital where they say for 3-4 hours.The patient then went to the different hospital where the physician put a new patch on the hematoma every day and said it would take months to resolve.The patient then went to california and went to the emergency room because they were feeling funny and had an ultrasound done.The tech said there is a part the is not going to dissolve and no general surgeon would remove it.The patient then went to mexico to visit their wife's family and laid down and woke up with blood.The patient went to the clinic and they did a culture that showed the patient had an infection.It was noted the tubing/blood capsule was left in the patient and it was currently infected.The patient was in the clinic for 2 days and was on antibiotics.The patient felt like the physician butchered them and they were in pain.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key9008937
Report Number3007566237-2019-01952
Device Sequence Number2977130
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public00613994555595
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2014
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR